Published:  Jan 30, 2014DOI: 10.7324/JAPS.2014.40124
Severe or pertinent hepatic toxicity interferes with antituberculotic chemotherapy resulting in dose reductions, treatment delays or cessation of therapy. Hepatic toxicity by antituberculotic agents is due to anaphylactic reactions (acetylaor phenotype polymorphism) and is relative to the cumulative dose intensity. Risk of hepatic toxicity is higher in the elderly and alcoholic patients. Patients with previous hepatic diseases such as hepatitis and comorbidities i.e. HIV infections, malnutrition and renal damages are prone to an added risk of hepatic toxicity. This review consolidates the pattern of hepatic adverse effects associated with each component of the antimyobacterial regimen e.g. isoniazid, rifampicin and pyrazinamaide. Higher propensities of hepatic adverse effects are associated with the first line agents, intensified by the incorporation of second line antibiotics, primarily metabolized in the liver. In conclusion the hepatic biomarkers should be monitored in the patient under a tuberculosis treatment plan as well as purposefully assessed during follow-up visits of the patients.
Ali Akbar Sial, Aisha Jabeen, Talha bin Fayyaz, Maria Muneer, Rabia Bushra, Nusrat Bano, Mirza Tasawer Baig. Antituberculotic Chemotherapy-General and Hepatic Toxicity Revisited. J App Pharm Sci, 2014; 4 (01): 148-152.
362 Absract views 5 PDF Downloads 367 Total views
Effect of Artemisinin-Based Combination Therapy on some Selected Liver Function Indices of Pregnant Wistar Albino Rats
Effect of Piperine on Pharmacokinetics of Rifampicin and Isoniazid: Development and Validation of High Performance Liquid Chromatography Method